Get your Health question answered in 3 easy steps

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What dose of Lantus can be taken with Victoza?

Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2868 Questions

default
Posted on Tue, 12 Aug 2014 in Medicines and Side Effects
Question: I am on Victoza, right now on .6 only but increasing every week. I now want to add Lantus. How do I work out the dosage of Lantus. I also take Metformin.
doctor
Answered by Dr. Muhammad Sareer Khalil 1 hour later
Brief Answer:
need more information

Detailed Answer:
Hello and welcome.

I need more information to guide your management effectively.
please answer the following queries

what is your most recent HBA1C level, if not done please get it done.
what is your average fasting blood glucose while on these medicine
state the additional medication that you are using currently.

keep in touch.
thanks
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Muhammad Sareer Khalil 19 minutes later
Dr. XXXXXXX XXXXXXX
Answers to your questions:
My last A1C was 12.7

fasting blood glucose was 17.3
Further meds I am taking:
Atenolol = 50 mg per day
Aspirin + 81mg per day
nabumetone 1500mgs per day
Periet 80mgs a day
Lamotrigine 200mgs per day
Divalproex 200mg per day
Elavil 200mg per day
metformin 1000mgs per day
Victoza .6 and increasing.1 every week
doctor
Answered by Dr. Muhammad Sareer Khalil 35 minutes later
Brief Answer:
poor glycemic control

Detailed Answer:
HELLO,

the HBA1C is quite high and the Fasting blood sugar is also not controlled.
looking at your medication and the potential for diabetic nephropathy in long term,

I would advise you to consult your doctor for an ACE inhibitor and diuretic instead of a beta blocker for your hypertension, as ACEI has benefit of long term decreased damage to the kidneys via decreasing intra glomerular hypertension.

IRAGLUTIDE dose can be increased up to 1.8 mg if glycemic control is not adequate.
LANTUS (insulin GLARGINE) has to be used with short acting oral drugs like GLICLIZIDE.
metformin can be continued with these medication and dose increased from your current dose provided renal function tests are normal.

please, do screen for diabetic retinopathy , consult an ophthalmologist.

DOSE MODIFICATIONS SHOULD BE DONE UNDER THE SUPERVISION OF A HEALTHCARE PROVIDER.

have a nice day.
thanks.


Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics ,  

Recent questions on Lamotrigine

doctor1 MD

hello, can you take doxapin with depakote of Zoloft Lamictal and of rexulti? thank you

doctor1 MD

What new treatments or medicine (e.g. l-cytrulline, Swiss study ended XXXXXXX 2017) are available to treat post- polio syndrome?

doctor1 MD

divalproex dr 500mg for a 90 yrs man?

doctor1 MD

I seek a medication substitute for atenonal beta blocker.... for stress/anxiety No benzos, I will abuse them. Atenanol is causing hair loss. Need something else. Lamictal for bipolar but this causes hair loss also. Can you recommend a trycicilit perhaps to switch to. I have primarily a dopemine deficit/ severe ADHD. Dopemine agonist(no stimulants) without boosting seratonin. I btw I take 400mg of buproprion daily and it helps with ADHD symptoms.

doctor1 MD

Our son has non epileptic seizure s, and has become a threat to him self and others, he also has spoke of doing harm to himself and suicide. it seems as if the meds he is taking are not working to control his mood swings and seizure s. I am wanting to change doctors and have him re-evaluated. He takes Lamictal, trileptal for seizures and mood stableizer, again they are not working. your thoughts would be helpful.

doctor1 MD

Hi, I am twenty five years old and started having seizures 9 months ago. I have not only had recurrent seizures while on medication, but also very I ll from side effects. I was on keppra and lost 15 pounds due to severe nausea and am was switched to a combination of dilantin and lamictal. I am currently weaning off of the dilantin and have been experiencing dizzy spells, auras, shaking, nausea, and tingling in hands and feet. I keep feeling like I am going to have a seizure, but haven t actually had one. Is it possible that my body is trying to have a seizure, but it s being prevented by the medication? Are these feelings normal while weaning off of dilantin? I would appreciate your professional opinion! Lisa

doctor1 MD

Hello, my name is Zohe Hernandez, Im 35, and have Hello, my name is Zohe Hernandez, Im 35, and have Epilepsy. I take 3 different medications. Vimpat, Lamictal, and Potiga. My husband and I have been talking about having a baby, and of couse worried about some sort of problem, condition or something that would affect the baby...